MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE 1.0ML 31GA; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE 1.0ML 31GA; PISTON SYRINGE
Catalog Number 329416
Medical Device Problem Codes Leak/Splash (1354); Failure to Deliver (2338)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that plunger error occurred during use with a syringe 1.0ml 31ga no ins.The following information was provided by the initial reporter, "consumer reported he cannot draw the insulin his syringe.He cannot pull back the plunger and nothing comes in the barrel.He uses the new syringes each time of his injection.He pulls the right amount of air in before drawing syringes." 4 occurrences were reported.
 
Additional Manufacturer Narrative
Investigation: customer returned one (1) loose 31g x 8mm, 1ml bd insulin syringes.Consumer reported he cannot draw the insulin his syringe; he cannot pull back the plunger and nothing comes in the barrel.The returned sample was examined, and no apparent issues were observed.The syringe was tested for plunger rod movement: no issues were observed.Then, the syringe was tested for flow using water: the syringe was able to draw and expel properly.As no manufacturing defects were observed, the alleged issues could not be confirmed.A review of the device history record was completed for batch# 8267533.All inspections were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.Root cause cannot be determined at this time as the issues are unconfirmed.
 
Event or Problem Description

Brand Name
SYRINGE 1.0ML 31GA
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key8922019
Report Number1920898-2019-00860
Device Sequence Number11314374
Product Code FMF
UDI-Device Identifier00382903294169
UDI-Public00382903294169
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K170386
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/31/2023
Device Catalogue Number329416
Device Lot Number8267533
Initial Date Received by Manufacturer 08/02/2019
Supplement Date Received by Manufacturer08/02/2019
Initial Report FDA Received Date08/22/2019
Supplement Report FDA Received Date09/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;